I am thinking of getting a tattoo
, is this a good idea?
There are risks even for healthy people associated with getting a piercing or a tattoo, the most obvious of these is infection of the pierced skin. If you have been on corticosteroids for some time, your skin will also be thin in places.
In some cases there can also be an allergic reaction to the ink, some colours more so than others. If you are on immunosuppressants, the recovery from infection will be prolonged or become difficult so only use reputable studios, ask to see their approval certificate and check out its validity. Also as a side note this also goes for salons that do fingers and toes. You can more easily get a nasty fungus while on immnosuppresents!
Do your research when using any of these intimate personal services and be comfortable with hygienic practices and sterilisation of any equipment you will be in intimate contact with. If they are uncomfortable with you checking then maybe they are not the place for you.
If you decide to go ahead, make sure that the person delivering the service knows about your autoimmune problems before they start. Talk to them about what precautions they recommend for you and if you are on blood thinners talk to your doctor about this and the other issues above before committing.
Aftercare is important too. You should get advice on what types of skin lotion are best for you and keep up the procedures for a bit longer than recommended, until you're sure its completely healed. Here are some guidelines from the Mayo clinic
and a video from the NHS
in the UK.
Are there any Diets
that can be recommended to help or cure?
It would be great if there was such an effective diet, unfortunately there is no peer reviewed
research that shows anyrestoraive effect of a particular diet. Of course,eating a sensible balanced and nutritious
diet will ensure that your body has another weaponin the fight against new infection, this is sensible.
There are a few good documents on the
Lauren Currie Twilight Foundation
Web site which talks through many of the issues.
beneficial to EGPA suffers and are there any downsides?
Some health professionals recommend ginger to fight nausea and other mild pain, particularly osteoarthritis.
The studies on these claimed benefits are still ongoing. Ginger should only be taken regularly in consultation with your doctor as there can be side effects for example for those with gallstones,
bleeding disorders, hypertension and diabetes. There are potential interactions with medication taken for these conditions and even those who are pregnant should control daily quantities.
Also ginger should not be given to young children. For a more in depth review see this article by the
University of Maryland Medical
which also references support documents.
Q : Grapefruit
, should I be eating it?
It is certainly an area for serious evaluation in your own circumstance. Grapefruits contain a group of chemicals, furanocoumarins, which can affect the amount of time it takes for a drug to be broken down by the body concentrating their effect.See this article for more information and get advise if you are unsure.Prescription drugs and grapefruit a 'deadly mix'
Q : Superfoods
, do they do you any good?
We are all continuously bombarded about diet through the media, interest groups and those looking to make a quick buck
from the latest fad. Superfoods such as blueberries, goji berries, chocolate, oily fish, wheatgrass, pomegranate juice, green tea,
broccoli, garlic and beetroot typically feature in lists of things you should eat. It should be said, whatever the effectiveness
of these foods, they cannot negate unhealthy eating, lack of exercise, smoking, excessive alcohol and so on.
Given a healthy lifesyle there is still debate about the actual benefits. This article from the NHS, which covers current thinking and research can be downloaded
myths and the media
Why am I putting on weight
, is there anything I can do about it?
Unfortunately, if you are taking long term corticosteroids some weight gain is almost inevitable due to increased appetite and distribution of body fat to the stomach and elsewhere. Oedema can also be a side effect of EGPA or medication you are taking. Exercise, healthy diet and a dicussion with your doctor about oedema control would be good starting points.  More from Cortisone-info